Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 78, NWS Denver/Boulder, CO

June 25, 2006Park County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2006, 1:52 PM MDT for Park County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2006, 1:52 PM MDT (19:52 UTC)
Expired
Jun 25, 2006, 2:15 PM MDT
In force
23 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Park County, CO

The radar

The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 251953
SVRBOU
COC093-252015-
/O.NEW.KBOU.SV.W.0078.060625T1952Z-060625T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
152 PM MDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PARK COUNTY IN CENTRAL COLORADO

* UNTIL 215 PM MDT

* AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES EAST OF 11-MILE CANYON RESERVOIR...OR
  ABOUT 32 MILES WEST OF COLORADO SPRINGS...MOVING SOUTH AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  GEORGE...GUFFEY AND 11-MILE CANYON RESERVOIR.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3899 10534 3897 10552 3871 10555 3870 10533

$$

RJK
1 follow-up statement
000 
WWUS55 KBOU 252022
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
221 PM MDT SUN JUN 25 2006

COC093-252031-
/O.EXP.KBOU.SV.W.0078.000000T0000Z-060625T2015Z/
PARK CO-
220 PM MDT SUN JUN 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PARK COUNTY
EXPIRED AT 215 PM MDT...

NO REPORTS OF LARGE HAIL WERE RECEIVED.

LAT...LON 3899 10534 3897 10552 3871 10555 3870 10533

$$

RJK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:40 AM MDT, 10 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 3:40 AM MDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
340 AM MDT SUN JUN 25 2006

.SHORT TERM DISCUSSION...UPPER RIDGE HAS SHIFTED WESTWARD LEAVING
LIGHT NLY FLOW OVER OUR AREA. NOT MUCH TO FOCUS ON TODAY AS
SHORTWAVE DROPPING ACROSS THE NORTHERN PLAINS LOOKS TO HAVE MINIMAL
IMPACT. PREFER NAM HANDLING OF THIS WITH LIGHTER WINDS...THERE IS
ALMOST NO SURFACE REFLECTION OF THIS FEATURE AT PRESENT. THE NORTH
TO NORTHEAST WINDS WILL BRING IN DRIER AIR...WHICH MAY PREVENT
THUNDERSTORMS ON THE PLAINS TODAY. IT STILL SHOULD WARM UP ENOUGH
FOR STORMS TO FORM ALONG THE FOOTHILLS AND MOVE SOUTHWARD. COULD BE
FAIRLY RAINY IN THE FOOTHILLS DUE TO THE STORM MOTIONS...BUT
AVAILABLE MOISTURE AND INSTABILITY ARE BOTH FAIRLY TAME SO FLASH
FLOODING THREAT SEEMS LOW...PERHAPS SOME AREAS COULD GET AN INCH OR
TWO FROM TRAINING. A BIT MORE MOISTURE HAS SLIPPED OVER THE FRONT
RANGE FROM LAST NIGHTS CONVECTION AND A WEAK EASTERLY FLOW. THIS
WILL MOSTLY MIX OUT BUT THE LOW POPS WE SHOW SLIPPING A BIT FURTHER
WEST SEEM APPROPRIATE. SO...TRIMMED BACK POPS/CLOUD COVER ON THE
PLAINS A LITTLE...AND LOWERED TEMPERATURES A BIT ACROSS THE BOARD
TONIGHT WITH DRIER AIR AND EARLIER CLEARING EXPECTED.

.LONG TERM DISCUSSION...MODELS SIMILAR IN KEEPING UPPER LEVEL RIDGE
OVER THE WESTERN U.S. WITH A NORTHERLY FLOW OVR ERN COLORADO THROUGH
THE PERIOD. THIS WILL ALLOW FOR A COUPLE OF SURGES TO SLIDE ACROSS
THE EASTERN PLAINS WITH EASTERLY FLOW PREVAILING. THUS...MAIN FOCUS
FOR CONVECTION SHOULD OCCUR ALONG FOOTHILLS AND ADJACENT PLAINS WITH
LESS FURTHER EAST. FIRST SURGE STILL EXPECTED SOMETIME TUESDAY
AFTERNOON...WITH THE SECOND SURGE EARLY THURSDAY. LATEST GFS QG
VERTICAL VELOCITY PROGS STILL HINT AT A SHORTWAVE MOVING ACROSS THE
AREA EARLY THURSDAY...WHICH COULD AID IN ENHANCING THE SURGE.
CURRENT GRIDS SEEM TO SHOW THIS TREND...WITH ONLY MINOR CHANGES
NEEDED. FORECAST SOUNDINGS INDICATE MEAGER CAPES...GENERALLY AROUND
1000 J/KG. THUS...SEVERE THREAT LOOKS MINIMAL. ACROSS MOUNTAINS...
MODELS BEGINNING TO SHOW MOISTURE INCREASE FROM THE SOUTH BY
AFTERNOON TUESDAY...WHICH CONTINUES THROUGH THE PERIOD. THIS COULD
LEAD TO A BETTER CHANCE FOR RAINFALL BY MID WEEK. GRIDS SHOW THIS
TREND AS WELL...SEE NO REASON TO ALTER. OVERALL...ONLY MINOR CHANGES
NEED TO CURRENT GRIDS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CMG/D-L
Hazardous weather outlook, Jun 25, 11:00 AM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT SUN JUN 25 2006

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND
EVENING HOURS TODAY...MAINLY ALONG THE EAST SLOPES OF THE FRONT
RANGE. SLIGHTLY COOLER AND DRIER AIR WILL LIMIT THE EASTWARD EXTENT
OF TODAYS ACTIVITY. STORMS WILL TEND TO DEVELOP OVER THE FRONT RANGE
FOOTHILLS AND DRIFT SOUTHWARD. THIS COULD LEAD TO LOCALLY HEAVY
RAINFALL ALONG THE FOOTHILLS. THE AMOUNT OF MOISTURE AVAILABLE AND
THE INSTABILITY IS LIMITED...SO THE THREAT OF FLASH FLOODING IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY.  AT THIS TIME...THE THREAT OF SEVERE
WEATHER IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/GARD...WFO BOULDER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:24 PM MDTSevere Thunderstorm WarningBOUArapahoe, Denver, Jefferson51 min
Jun 24, 6:57 PM MDTSevere Thunderstorm WarningBOUDouglas48 min
Jun 24, 7:04 PM MDTSevere Thunderstorm WarningBOUJefferson23 min
Jun 24, 7:35 PM MDTSevere Thunderstorm WarningBOUElbert37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.